MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305916
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle sftygld 25x1 rb needle pulled out of hub.Verbatim: rcc received a complaint via email.Email(s) attached.During administration of vaccines, on two separate occasions, the 25g 1" needle became loose from the hub and remained in the pediatric patient's skin following the injection.The needle was removed by the team member.No patient harm noted for either patient.This report involves two separate pediatric patients with 2 different lot numbers of the same gauge and length bd safetyglide needle.Lot numbers involved patient #1 (b)(6) 2026 lot 5197895 exp 6/30/2030.Patient #2 (b)(6) 2026 lot 5174468 exp 5/31/2030.Health effect code: 4582.Device problem code: 1371, 3015.
 
Additional Manufacturer Narrative
(b)(4).It was reported that the needle detached from the hub.To support the investigation, one sample without blister packaging was received by the quality team.The returned sample contained no needle and was missing the plastic shield.Visual inspection showed the needle hub top had full 360 degree epoxy coverage.No additional information could be obtained from the sample.A device history record review was completed for material number 305916, lot 5174468.The review confirmed that all required visual inspections were performed, with no quality notifications related to the reported condition.The lot was inspected and accepted in accordance with the inspection control plan and approved for shipment.Additional device histories were reviewed for each lot of needles used in manufacturing this finished lot, and no documentation of this condition was identified during the entire production run of these lots.Based on the investigation and the returned sample analysis, the customer reported symptom is confirmed.However, in the absence of the physical needle, a probable root cause could not be determined.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24640656
Report Number1213809-2026-00139
Device Sequence Number18684221
Product Code FMI
UDI-Device Identifier00382903059164
UDI-Public(01)00382903059164(11)250623(17)300531(10)5174468
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305916
Device Lot Number5174468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown